Tornadoes · United States · Minnesota · 2007
EF0 tornado, Greenbush to Fox, Minnesota, June 24, 2007
From Greenbush to Fox, this EF0 tornado ran 0.2 miles across Roseau County on June 24, 2007, touching down at 9:26 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 24, 2007
- Touchdown
- 9:26 PM CDT (02:26 UTC)
- Path length
- 0.2 miles (0.3 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Roseau County
- Touchdown point
- 48.850, -95.920
- Lift-off point
- 48.850, -95.920
- Record number
- 0706242026-01
What the Weather Service recorded
Warm temperatures just above the surface layer kept this thunderstorm event restricted to the area right along the border between northwest Minnesota and Canada. Early in the evening of the 24th, a cold front was located from Hallock, Minnesota, to near Bismarck, North Dakota. Over the next couple of hours, the front sagged a bit south, toward a Baudette, MN, to Grafton, ND, line. Thunderstorms initially developed over Kittson and Roseau Counties, but moved into southern Manitoba and southwest Ontario, Canada.
Power poles and lines were downed and several trees were snapped off along this route. The damage indicated peak winds of 90 to 95 mph.
A brief tornado touchdown occurred near Fox. No significant damage was detected.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the tornado touched down at Jun 24, 8:15 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 24, 8:15 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT SUN JUN 24 2007 FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL. CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED. && .AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SUN JUN 24 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING WIND AND A POSSIBLE TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY. GV
In the hours before
Local storm report, Jun 24, 9:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
902 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 7 N GREENBUSH 48.80N 96.18W
06/24/2007 ROSEAU MN LAW ENFORCEMENT
TONRADO REPORTED 4-7 MILES N OF GREENBUSH. LATER REPORT
RECEIVED CONFIRMED TORNADO WAS 7 MILES NORTH OF
GREENBUSH.
&&
PATRIAYDLocal storm report, Jun 24, 9:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
905 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TORNADO 5 NNE GREENBUSH 48.76N 96.14W
06/24/2007 ROSEAU MN LAW ENFORCEMENT
TORNADO REPORTED ON GROUND MOVING TO THE EAST-SOUTHEAST.
TORNADO WAS DISSIPATING AT TIME OF CALL.
&&
PATRIAYDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
International Fa, MN (KINL), 00:00Z
2.4 hours before the tornado, 195 km from the path. June 25, 2007.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -120 J/kg
- Surface CAPE
- 2517 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
- 0-3 km lapse rate
- 7.8 K/km
The surface observations
Roseau Municipal (ROX), 16 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
This ground now
The live radar over the trackEvery 2007 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are
The other tornadoes of June 24, 2007
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.